Ohio, 2018Flash Flooding in Ohio, June 22, 2018
June 22, 2018 · NWS PBZ · 2 events in 1 county or zone
Slow-moving upper level low pressure drifted northeastward near the southern Great Lakes on June 22nd. Disturbances rotating around this system combined with abundant moisture to create showers and thunderstorms with heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow-moving upper level low pressure drifted northeastward near the southern Great Lakes on June 22nd. Disturbances rotating around this system combined with abundant moisture to create showers and thunderstorms with heavy rainfall. Roadway flooding was reported in Coshocton County, with one person becoming stuck in a vehicle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 22, 4:30 PM EST, 30 minutes earlier.
Area forecast discussion, Jun 22, 4:30 PM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
530 PM EDT Fri Jun 22 2018
.SYNOPSIS...
Slow moving low pressure will generate periodic shower and
thunderstorm chances through the weekend.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
The evening update featured some upward, but mainly cosmetic
adjustments to POPs.
Previous...
Stacked upper low currently over the IL/IN border will continue
to slowly shift ENE...over northern OH by Saturday morning.
Multiple waves will keep showers and storms in play through the
period. Flash Flood Watch is in effect for northern WV and OH
zones where potential for heavy rain and relatively low FFG
values come together.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
The upper level low will open up and move across the Great
Lakes on Saturday...maintaining periodic showers and storms as
waves of energy continue to rotate around the main trough.
Overall instability looks marginal, but there will be plenty of
available moisture, as dewpoints push well into the 60s.
Thunder cannot be completely ruled out...so have kept in the
chance for convection through the period.
Shower chances will begin to decrease during the afternoon
after the trough axis moves east of the forecast area.
Following a brief break in the weather Saturday night...a weak
cold front will cross Sunday, so chance to likely PoPs have been
maintained.
Temperatures will have a limited diurnal range...suppressed by
the clouds and rain, with highs near or just below normal, and
lows above normal.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
High pressure and a return to dry conditions Monday. A warming
trend in temperatures is expected heading towards the middle of
next week.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
Ceilings will vary between VFR and high MVFR this evening with
scattered showers and thunderstorms. Much of the thunderstorm
activity is expected to remain west of PIT/AGC, but cannot rule
out an isolated thunderstorm making it into this area. Moisture
pooling around the northern ridges will bring MVFR and
potentially IFR to northern ports of FKL/DUJ tonight. As the low
approaches from the west tonight, low-level moisture will fill
in further and MVFR ceilings will eventually spread areawide.
Gradual improvement is expected through Saturday from S-N.
OUTLOOK... Periodic restriction potential continues through Sun
night as slow moving low pressure crosses the area.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...Flash Flood Watch until midnight EDT tonight for OHZ039-040-
048>050-057>059-068-069.
PA...None.
WV...Flash Flood Watch until midnight EDT tonight for WVZ003-004-
012.
&&Hazardous weather outlook, Jun 22, 11:13 AM EST, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1213 PM EDT Fri Jun 22 2018
MDZ001-OHZ041-PAZ029-031-WVZ001-002-021-509>514-231615-
Garrett-Columbiana-Washington-Greene-Hancock-Brooke-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
1213 PM EDT Fri Jun 22 2018
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, southwest Pennsylvania, northern West Virginia and
northern panhandle of West Virginia.
.DAY ONE...This Afternoon and Tonight.
Showers and a few thunderstorms are expected today with possible
isolated flooding in heavier rain.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ007>009-013>016-020>023-073>076-231615-
Mercer-Venango-Forest-Lawrence-Butler-Clarion-Jefferson-Beaver-
Allegheny-Armstrong-Indiana-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-
1213 PM EDT Fri Jun 22 2018
This Hazardous Weather Outlook is for northwest Pennsylvania,
southwest Pennsylvania, west central Pennsylvania and western
Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ039-040-048>050-057>059-068-069-WVZ003-004-012-231615-
Tuscarawas-Carroll-Coshocton-Harrison-Jefferson-Muskingum-Guernsey-
Belmont-Noble-Monroe-Ohio-Marshall-Wetzel-
1213 PM EDT Fri Jun 22 2018
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
This Hazardous Weather Outlook is for east central Ohio, northern
West Virginia and northern panhandle of West Virginia.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 22, 1:38 PM EST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 PM EDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 3 NE ST. PETERSBURG 41.18N 79.61W
06/18/2018 CLARION PA EMERGENCY MNGR
TREE DOWN AND LIMBS SNAPPED IN THE AREA OF TURKEY CITY
&&
EVENT NUMBER PBZ1803165
KRAMARLocal storm report, Jun 22, 2:36 PM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
336 PM EDT FRI JUN 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD LOCKHAVEN TRAILER COURT 39.66N 80.86W
06/22/2018 WETZEL WV TRAINED SPOTTER
STATE ROUTE 2 IN NEW MARTINSVILLE, NEAR BRIDGE, HAS
ABOUT 1 FOOT OF WATER ON IT AND HAS CAUSED DAMAGE TO THE
ROAD.
&&
EVENT NUMBER PBZ1803166
MFFlash Flood, Coshocton
- When
- June 22, 5:00 PM EST to 7:30 PM EST
- Where
- Coshocton County, 1.11 mi NE of Chili to 1.42 mi ENE of Chili
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.383, -81.757
County law enforcement reported that County Road 10 in Chili was closed due to flooding.
Flash Flood, Coshocton
- When
- June 22, 5:00 PM EST to 7:30 PM EST
- Where
- Coshocton County, 2.1 mi E of Mound to 2.59 mi ESE of Mound
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.400, -81.810
County law enforcement reported flooding on Route 643.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 22 to 23, 20182 deaths · 6 events
- Tornadoes and Damaging Winds in Alabama, June 22, 20183 injured · $2,000 · EF2 · 25 events
- Damaging Winds in Mississippi, June 22, 20181 injured · $589,000 · 55 kt wind · 8 events
- Hail and Damaging Winds in Virginia, June 22, 2018$134,000 · 1 in hail · 20 events
- Flash Flooding and Hail in Arkansas, June 22 to 24, 2018$58,000 · 1.25 in hail · 34 events
- Tornado and Damaging Winds in Georgia, June 22, 2018$119,000 · EF0 · 19 events
- Hail and Damaging Winds in Oklahoma, June 22 to 23, 2018$32,000 · 1.25 in hail · 42 events
- Damaging Winds in Tennessee, June 22, 2018$120,000 · 70 kt wind · 5 events
- Tornado and Flood in Texas, June 22, 20181 injured · EF0 · 40 events
- Damaging Winds in Virginia, June 22, 2018$40,000 · 60 kt wind · 10 events
- Flash Flooding and Flooding in Virginia, June 22, 2018$10,000 · 24 events
- Hail and Damaging Winds in Louisiana, June 22, 2018$24,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 770829, 770831.